Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
1442059 tn?1340244552

Cymbalta symptoms

I am now on day 10 of taking cymbalta. I feel so tired. I lay around barely able to get dressed. What the heck. Can this be because of my liver? I was wondering if this goes away. No appetite,shaky,what the heck is going on? I thought it was supposed to help me feel better. My treatment starts in a few wks getting kinda scared. If I feel like this now what will life be like then.?This may sound stupid but they told me to take it in the am , can I take it at night? I have a lot of anxiety about not being able to sleep,stomach issues keeping me awake etc will this keep me awake?
6 Responses
Avatar universal
It can take a while to level out with an antidepressant.  You may want to give it a few more weeks and if you aren't comfortable with the way you feel on Cymbalta try a different AD and see if it works better.  There are those of us like myself who just can't take them.  With me, the side effects from AD's are worse than any depression or anxiety I ever experienced.  They zoned me out and I felt like my head was not attached to my body. My energy level becames totally depleted and I lacked all motivation.  

AD's do not have to be taken just because a person is undergoing antiviral therapy.  They should only be prescribed if necessary.  If you don't find your getting the necessary relief than just quit taking them.  AD's are not synonymous with treatment, they are just another helper drug if needed.   I was lucky and didn't need them during or after treatment.

Some people report AD's help them to sleep.  It's been so long since I tried them I really don't know if taking them in the AM or PM is better.

Trinity
1442059 tn?1340244552
Thanks I couldn't put it to words the way you did but that is it exactly.I was told that the treatment depletes your seratonin(CANT SPELL EVEN) levels so badly and they have me scared to death they are saying some people get suicidal They have me on so much stuff.I am starting to have second thoughts about the deal. I will try tomorrow to take it at night instead .I already have clonazepam, restoril,gabapentin,morphine for pain,weening off the prednisone and staying on the plaqunil for the lupus. I am glad to hear that it is probably the drug and not me.  thanks trinity4
87972 tn?1322664839
Hi there,

Trin spelled things out really well for you above. You have a lot going on, obviously… one question that comes up is that with all the other drugs you just listed, could some of the feelings you’re experiencing be attributed to them? Often simply backing off prednisone can make a person feel poorly.

In any event, good luck to you, and let us know how things go—

--Bill
Avatar universal
You're on quite a cocktail there ivgirl.  Be careful with the morphine, it's way addictive and causes lethargy and fatigue even without extended use.  The clonazepam is also addictive but very good for relief from anxiety. Using it before bed should aid in helping you sleep.  Prednisone will jack anybody up and I'm sure know to slowly decrease the dosage.

Just because the black box warning on the treatment drugs say you may experience suicidal tendencies doesn't mean it happens to everyone.  In most cases, those who have problems with severe depression prior to starting antiviral therapy are more likely to experience problems during therapy.  Yes, treatment does cause insomnia in many but that can be controlled with certain sleep aides that are far easier to stop using after treatment than say something like the clonazepam.  

Just be careful, after you have completed the antiviral therapy your body will need all the resources it can muster to heal from the interferon and ribavirin so you don't want to have to go through drug withdrawal from medications which you may be able to decrease or discontinue now.

Good luck with your upcoming treatment

Trinity
446474 tn?1446351282
Ditto. Trin is correct. It can take a while for you to get use to the new meds. Remember it is changing the chemicals in your brain it take time for that to stabilize. If your symptoms cause by side effects continue then you should try another anti-depressant. Each person reacts differently to these drugs. You need to find a anti-depressant that works for YOU. No need to worry about an anti-depressant causing suicide. It is a very rare side effect of any anti-depressant. Usually because people have been so fatigued and "out of it" that when the med starts lifting their mood they are able to create a plan for the first time. 10s of thousands of 100s of thousands of people have taken Cymbalta without suicidal thoughts. If you should start thinking about suicide call your doctor and they will wean you off the drug.
I have probably taken at least a dozen different anti-depressants without suicidal thoughts. Before taking meds I thought about suicide too many time to even count.

As for the HCV treatment. It is very individual how and to what degree it affects people. Some people are able to continue with their lives as before. Maybe feel a little tired or have flu like symptoms. I think it is mostly fear of the unknown. You can handle it. You can handle a lot more then you realize now. Putting up with an abusive relationship is way more harmful then any hep c treatment. Plus you have other illness that you are managing also. Give yourself credit for all you do for yourself. It's a lot.

As you can see below "drowsiness" is not an uncommon side effect for people using Cymbalta .

The most common side effects of Cymbalta included:

    * Nausea -- occurring in up to 30 percent of people
    * Drowsiness -- in up to 21 percent
    * Headaches -- in up to 20 percent
    * Dry mouth -- in up to 18 percent (see Cymbalta and Dry Mouth)
    * Dizziness -- in up to 17 percent
    * Insomnia -- in up to 16 percent (see Cymbalta and Insomnia)
    * Constipation -- in up to 15 percent
    * Fatigue -- in up to 15 percent
    * Diarrhea -- in up to 13 percent
    * Loss of appetite -- in up to 11 percent
    * Sore throat or runny nose -- in up to 9 percent
    * Weakness -- in up to 8 percent
    * Sweating -- in up to 8 percent
    * Vomiting -- in up to 8 percent
    * A decreased sex drive (libido) -- in up to 7 percent

Good luck to you. Keep up the good work!
Hectorsf
1442059 tn?1340244552
Thanks everyone! I think I am overwhelmed right now like Hector says   Stress is my worst enemy and I think I need to take some time to adjust and get my meds straight. I really appreciate all your support. Bless you all
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.
A deeper look into the relationship between salt and hypertension.